Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Numerical methods based on additive splittings for hyperbolic partial differential equations


Authors: Randall J. LeVeque and Joseph Oliger
Journal: Math. Comp. 40 (1983), 469-497
MSC: Primary 65M05
MathSciNet review: 689466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive and analyze several methods for systems of hyperbolic equations with wide ranges of signal speeds. These techniques are also useful for problems whose coefficients have large mean values about which they oscillate with small amplitude. Our methods are based on additive splittings of the operators into components that can be approximated independently on the different time scales, some of which are sometimes treated exactly. The efficiency of the splitting methods is seen to depend on the error incurred in splitting the exact solution operator. This is analyzed and a technique is discussed for reducing this error through a simple change of variables. A procedure for generating the appropriate boundary data for the intermediate solutions is also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05

Retrieve articles in all journals with MSC: 65M05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0689466-8
PII: S 0025-5718(1983)0689466-8
Article copyright: © Copyright 1983 American Mathematical Society